MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366882
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Material #: 368498.Lot/batch #: 1330507.Bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and the indicated failure mode for poor barrier separation was observed.Additionally, retention samples from bd inventory were evaluated by functional testing and the issue of poor barrier separation was not observed.4 retained samples from the same lot number were, therefore, drawn with horse blood, mixed, and stood for 30 minutes.They were then centrifuged at 1300g for 10 minutes, using an mse mistral 1000 centrifuge.All samples separated as expected with complete impervious gel barriers.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode poor barrier separation based on photos only.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Customer recommendations: sst¿ tubes should be filled to stated draw volume and mixed by 5 complete inversions.Mixing facilitates dispersion of the silica into the blood, assisting the clotting process.The recommended 30-minute minimum clotting time for the bd sst¿ tube is based upon an intact clotting process.Insufficient clotting (short clotting) can result in the formation of fibrin.This fibrin formation may interfere with barrier formation.Complete and adequate barrier formation is time, temperature and g-force dependent.Post centrifugation: the specimen in the original tube should be centrifuged once.Tubes should not be re-centrifuged once the barrier is formed.A potential for inaccurate test results is possible.Analytes from cellular leakage/exchange, accentuated by clot retraction, will then be centrifuged into the serum being used for testing.If re-centrifugation is required for improved serum quality, then aspirate serum into a properly labeled clean tube.Attached is our ¿tech talk¿ on sst processing to assist in mitigating sample quality issues.
 
Event or Problem Description
It was reported when using the bd vacutainer® sst¿ ii advance plus blood collection tubes a problem with gel migration in green tubes and once on dry tubes.Asks if this is due to the density of the serum.The following information was provided by the initial reporter.The customer stated: ¿would like to contact you about a problem with gel migration in green tubes and once on dry tubes.Asks if this is due to the density of the serum.Consequences: re-collected patient and significant consequences on the proper functioning of biochemistry equipment: sample collection needle blocked by gel.".

Brand Name
BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14880655
Report Number9617032-2022-00600
Device Sequence Number17480736
Product Code JKA
UDI-Device Identifier50382903668828
UDI-Public50382903668828
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number366882
Device Catalogue Number368498
Device Lot Number1330507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown